Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

August 8, 20214 counties in Wisconsin

NWS La Crosse, WI issued this special weather statement at Aug 8, 2021, 2:27 PM CDT for 4 counties in Wisconsin. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2021, 2:27 PM CDT (19:27 UTC)
Expired
Aug 8, 2021, 3:45 PM CDT
In force
78 min
Issued by
NWS La Crosse, WI
Hail
0.00 in
Wind
40

Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:48 PM CDTTSTM WND DMG8 E Friendship, WISEVERAL TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS83 KARX 081927
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
227 PM CDT Sun Aug 8 2021
 
WIZ034-042>044-082045-
Juneau WI-Jackson WI-Adams WI-Monroe WI-
227 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact parts of western and central 
Wisconsin through mid Afternoon...

At 224 PM CDT, Doppler radar was tracking strong storms from south 
central Wisconsin up through the Black River Falls area.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

These storms may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for 
central, southwestern and west central Wisconsin.

&&

LAT...LON 4364 9031 4373 9031 4373 9091 4407 9091
      4407 9115 4460 9116 4460 9092 4451 9092
      4442 9080 4442 9032 4425 9032 4425 8960
      4364 8960
TIME...MOT...LOC 1924Z 240DEG 49KT 4400 9054 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Shea

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:58 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 8, 11:58 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1158 AM CDT Sun Aug 8 2021

.UPDATE...
Issued at 1157 AM CDT Sun Aug 8 2021

The flash flood watch was adjusted at mid-morning to reflect a
diminished threat for heavy rain west of the Mississippi River.
Watching a building MLCAPE pool over southern Wisconsin that is
expected to reach around 1500 J/kg in the Interstate 90 corridor
and to the northeast during the afternoon. The best low level
moisture transport looks to come up out of eastern Iowa and be
primarily focused into the eastern part of Wisconsin. The main
question for the afternoon is how much shear will be available for
any convection to work with. The RAP continues to suggest this
will be rather marginal with maybe at most 30 knots in the 0-3 km
layer. Locally heavy rains will remain a possibility with this
activity as there has been little overall change in the warm cloud
depths (3.5 to 4 km deep) or precipitable water amounts
(approaching 2 inches). Will maintain the flash flood watch over
Wisconsin to see how this activity plays out.

&&

.SHORT TERM...(Today and tonight)
Issued at 333 AM CDT Sun Aug 8 2021

In the near term, the focus early this morning remains on the heavy
rain/flood threat. Broad low-level warm advection/moisture transport
continues ahead of an upper level trough over the central plains
with a warm front retreating northward across the area. The airmass
remains extremely favorable with pwats around 1.75 to 2 inches and
very deep warm cloud depths. Yesterday's storms produced rainfall up
to 3" in an hour, with 2 to 7 inches falling over parts of SE MN
through central WI. As the low-level jet increases early this
morning with the approach of the shortwave trough, and with
plenty of elevated instability, expect expanding showers/storms
across the area with storms, like yesterday, capable of producing
torrential rainfall. So far, storms have been a bit slower to
develop than some earlier guidance suggested. If storms focus
along the corridor of heavy rainfall from yesterday for any length
of time, additional flash flooding is likely given saturated
ground. Will be closely monitoring convective trends this morning.
Small hail and gusty winds are possible with the early day storms.
Showers/storms will lift north into the morning and weaken with
loss of forcing from the low- level jet.

This afternoon into tonight, additional convection will likely
develop with minimal capping in place ahead of the approaching
shortwave trough. The RAP shows MLCAPE in the 1000 to 2500 J/kg
range. However, shear profiles are pretty weak through 6 km, with
perhaps 20 to 30 kts of 0-3 km shear, much of it in the 0-1 km
layer. The stronger moisture transport/LLJ will quickly focus
east of the area during the evening. As a result, the severe
weather threat looks fairly marginal with some hail/strong winds
possible this afternoon and evening, highest chances currently
looking to be over WI. Any storms will be capable of heavy
rainfall with localized flooding possible, especially if storms
occur over areas that saw the heavier rainfall yesterday. Coordinated
with MKX/GRB to extend the Flash Flood Watch through this
evening.

.LONG TERM...(Monday through Saturday)
Issued at 333 AM CDT Sun Aug 8 2021

Main forecast concern will be thunderstorm potential on Tuesday.

The slow moving upper level trough will gradually pass east on
Monday with shortwave ridging building across the area in its
wake. A few showers/storms could linger, mainly across western
into central Wisconsin.

However, the break will be short-lived with a strong shortwave
trough progged to approach Lake Superior by late Tuesday while an
attendant cold front will slide into the Upper MS Valley.
Although some timing differences remain, ample instability is
forecast ahead of the boundary with a very warm, humid airmass in
place. Thunderstorm chances look to increase ahead of the boundary
later Tuesday/Tuesday night. The stronger deep layer shear may
lag behind the boundary, but sufficient 0-3 km shear could exist
to pose a threat for some severe storms, with damaging winds and
hail the primary hazards. Heat indices could also push 100 on with
highs near 90 combined with the very muggy air.

Behind this system, a trend towards northwest flow aloft is expected
through late next week as upper level ridging strengthens over the
western US. By late week, a drier, more seasonable airmass may
overspread the area with Canadian high pressure.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1157 AM CDT Sun Aug 8 2021

More showers will be possible through the afternoon with the
chances for the best coverage looking to be east of both airports.
For now, will just include a VCSH but could see the need to
include a short tempo group at KLSE if activity over northeast
Iowa continues to expand. VFR conditions should prevail until into
the overnight hours when MVFR/IFR develops with low ceilings and
visibility reductions from stratus/fog development. This should
dissipate by mid to late morning Monday with the return of VFR
conditions expected.

&&

.HYDROLOGY...
Issued at 333 AM CDT Sun Aug 8 2021

Heavy rainfall yesterday up to 2 to 7 inches across southeast MN
into central WI as resulted in rises on some rivers and streams.
Flooding is likely across some basins over the next few days, but
the extent will depend on how much rain falls through this
evening. Potential exists for local amounts up to 1 to 3 inches of
additional rainfall through tonight, but amounts will be highly
variable. A Flash Flood Watch remains in effect for much of
southeast MN into central WI through this evening.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through late tonight for WIZ029-032>034-
     041>044-053>055.

MN...None.
IA...None.
&&

UPDATE...04
SHORT TERM...JM
LONG TERM...JM
AVIATION...04
HYDROLOGY...JM
Hazardous weather outlook, Aug 8, 3:40 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
340 AM CDT Sun Aug 8 2021

IAZ008-009-018-019-029-030-MNZ086-094-WIZ017-061-091245-
Mitchell-Howard-Floyd-Chickasaw-Fayette-Clayton-Dodge-Mower-
Taylor-Grant-
340 AM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...north central Wisconsin and
southwest Wisconsin.

.DAY ONE...Today and Tonight

Periods of showers and storms will continue with torrential
rainfall likely with any storms. A few storms could produce
damaging winds and hail. Localized flooding is possible if
repeated storms occur over the same area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional storms are possible at times through Tuesday. Storms
could become severe Tuesday afternoon and evening with large hail
and damaging winds the primary threats.

.SPOTTER INFORMATION STATEMENT...

Any severe weather or flooding reports would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ010-011-MNZ079-087-088-095-096-WIZ029-032>034-041>044-053>055-
091245-
Winneshiek-Allamakee-Wabasha-Olmsted-Winona-Fillmore-Houston-
Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-
Vernon-Crawford-Richland-
340 AM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...and southwest into central
Wisconsin.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through this evening. Periods of
showers and storms will continue with torrential rainfall likely
with any storms. A few storms may produce strong winds and hail.
Flooding could develop quickly where repeated storms occur,
especially those areas where heavier rain has already fallen this
weekend.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional storms are possible at times through Tuesday. Storms
could become severe Tuesday afternoon and evening with large hail
and damaging winds the primary threats.

.SPOTTER INFORMATION STATEMENT...

Any severe weather or flooding reports would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Aug 8, 9:42 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      3 S SAINT JOSEPH        43.74N 91.05W
08/07/2021                   LA CROSSE          WI   PUBLIC

            PORTIONS OF COUNTY HIGHWAY NN WASHED OUT PER
            FACEBOOK POST. TIME ESTIMATED.

&&
Local storm report, Aug 8, 9:58 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
958 AM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HAIL             5 E DOUGLAS             44.10N 92.47W
08/07/2021  U0.75 INCH       OLMSTED            MN   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1201 PM     HEAVY RAIN       3 E WHITE CREEK         43.81N 89.80W
08/07/2021  M0.74 INCH       ADAMS              WI   PUBLIC

0126 PM     HEAVY RAIN       3 SE DOUGLAS            44.08N 92.53W
08/07/2021  M2.25 INCH       OLMSTED            MN   PUBLIC

0127 PM     FLOOD            2 SE GOODVIEW           44.04N 91.69W
08/07/2021                   WINONA             MN   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0137 PM     HEAVY RAIN       2 SW SAINT JOSEPH       43.76N 91.06W
08/07/2021  M1.64 INCH       LA CROSSE          WI   PUBLIC

0213 PM     HAIL             1 W HOLMEN              43.96N 91.28W
08/07/2021  U0.75 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0219 PM     HAIL             2 N ONALASKA            43.91N 91.22W
08/07/2021  U1.00 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0219 PM     HAIL             1 NW ONALASKA           43.90N 91.23W
08/07/2021  U0.75 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0228 PM     HAIL             2 SE GOODVIEW           44.04N 91.69W
08/07/2021  U1.00 INCH       WINONA             MN   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0229 PM     HAIL             4 E HOLMEN              43.98N 91.19W
08/07/2021  E1.25 INCH       LA CROSSE          WI   PUBLIC

0229 PM     TSTM WND DMG     4 ENE HOLMEN            43.98N 91.19W
08/07/2021                   LA CROSSE          WI   PUBLIC

&&
Local storm report, Aug 8, 10:54 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             5 E DOUGLAS             44.10N 92.48W
08/07/2021  E1.00 INCH       OLMSTED            MN   EMERGENCY MNGR

            SHORT PERIOD OF QUARTER SIZED HAIL ON THE
            FAR NORTH SIDE OF ROCHESTER.

1052 AM     HAIL             5 E DOUGLAS             44.10N 92.47W
08/07/2021  U0.75 INCH       OLMSTED            MN   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1131 AM     HAIL             5 NW EASTMAN            43.23N 91.05W
08/07/2021  U0.75 INCH       CRAWFORD           WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0127 PM     FLOOD            2 SE GOODVIEW           44.04N 91.69W
08/07/2021                   WINONA             MN   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0135 PM     FLOOD            GOODVIEW                44.07N 91.71W
08/07/2021                   WINONA             MN   EMERGENCY MNGR

            STREET FLOODING OCCURRING IN GOODVIEW AND
            THE WEST SIDE OF WINONA.

0149 PM     HAIL             YUBA                    43.54N 90.43W
08/07/2021  E1.00 INCH       RICHLAND           WI   PUBLIC

            PUBLIC REPORT PHOTO VIA WKBT.

0213 PM     HAIL             1 W HOLMEN              43.96N 91.28W
08/07/2021  U0.75 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0216 PM     HAIL             4 NNE NEW AMSTERDAM     44.03N 91.29W
08/07/2021  E0.88 INCH       LA CROSSE          WI   NWS EMPLOYEE

            STRONG WINDS WITH BRANCHES DOWN.

0219 PM     HAIL             2 N ONALASKA            43.91N 91.22W
08/07/2021  U1.00 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0219 PM     HAIL             1 NW ONALASKA           43.90N 91.23W
08/07/2021  U0.75 INCH       LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0225 PM     TSTM WND GST     2 E ONALASKA            43.89N 91.18W
08/07/2021  M48 MPH          LA CROSSE          WI   NWS EMPLOYEE

0228 PM     HAIL             2 SE GOODVIEW           44.04N 91.69W
08/07/2021  U1.00 INCH       WINONA             MN   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0229 PM     TSTM WND DMG     4 ENE HOLMEN            43.98N 91.19W
08/07/2021                   LA CROSSE          WI   PUBLIC

0229 PM     HAIL             4 E HOLMEN              43.98N 91.19W
08/07/2021  E1.25 INCH       LA CROSSE          WI   PUBLIC

0236 PM     FLASH FLOOD      4 SSE LA CROSSE         43.77N 91.22W
08/07/2021                   LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

0238 PM     HAIL             3 E ONALASKA            43.89N 91.16W
08/07/2021  E0.88 INCH       LA CROSSE          WI   PUBLIC

            NICKEL SIZED HAIL NEAR THE LANDFILL.

0243 PM     FLOOD            NODINE                  43.91N 91.44W
08/07/2021                   WINONA             MN   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0306 PM     FLASH FLOOD      1 SSE ONALASKA          43.88N 91.21W
08/07/2021                   LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

0328 PM     FLASH FLOOD      1 SSW LA CROSSE         43.81N 91.24W
08/07/2021                   LA CROSSE          WI   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

0338 PM     HAIL             ONTARIO                 43.72N 90.59W
08/07/2021  M0.75 INCH       VERNON             WI   PUBLIC

            RELAYED BY DISPATCH.

0339 PM     HAIL             4 SE CASHTON            43.71N 90.72W
08/07/2021  E0.88 INCH       VERNON             WI   LAW ENFORCEMENT

0345 PM     FLASH FLOOD      4 SE LA CROSSE          43.80N 91.18W
08/07/2021                   LA CROSSE          WI   LAW ENFORCEMENT

            MUDSLIDE/WASHOUT ALONG STATE HIGHWAY 33 AT
            THE BOTTOM OF IRISH HILL.

0345 PM     FLASH FLOOD      5 SSE LA CROSSE         43.75N 91.20W
08/07/2021                   LA CROSSE          WI   LAW ENFORCEMENT

            BOULDERS IN THE ROAD AT THE HIGHWAY 14/61
            SPLIT ON THE VERY SOUTH SIDE OF LA CROSSE.

0350 PM     FLASH FLOOD      3 S SAINT JOSEPH        43.74N 91.05W
08/07/2021                   LA CROSSE          WI   PUBLIC

            PORTIONS OF COUNTY HIGHWAY NN WASHED OUT PER
            FACEBOOK POST. TIME ESTIMATED.

0400 PM     FLASH FLOOD      1 NNE MELVINA           43.82N 90.77W
08/07/2021                   MONROE             WI   LAW ENFORCEMENT

            REPORTS OF WATER AND DEBRIS ACROSS STATE
            HIGHWAY 27 NEAR MELVINA.

0400 PM     FLASH FLOOD      3 WNW MELVINA           43.82N 90.82W
08/07/2021                   MONROE             WI   LAW ENFORCEMENT

            MUDSLIDE WITH ROCKS ACROSS COUNTY HIGHWAY X.

0400 PM     FLASH FLOOD      5 NNW MELVINA           43.86N 90.83W
08/07/2021                   MONROE             WI   LAW ENFORCEMENT

            WATER OVER BOTH LANES OF COUNTY HIGHWAY J
            JUST WEST OF STATE HIGHWAY 27.

0422 PM     HAIL             4 SSW CLAYTON           43.33N 90.74W
08/07/2021  E0.88 INCH       CRAWFORD           WI   EMERGENCY MNGR

            PUBLIC REPORT VIA CRAWFORD COUNTY EM.

0429 PM     TSTM WND GST     BOSCOBEL                43.14N 90.70W
08/07/2021  E60 MPH          GRANT              WI   FIRE DEPT/RESCUE

            POWER POLES DAMAGED.

0439 PM     TSTM WND DMG     4 SW BLUE RIVER         43.14N 90.61W
08/07/2021                   GRANT              WI   EMERGENCY MNGR

            LARGE TREES DOWN EAST OF BOSCOBEL. TWO
            PUBLIC REPORTS OF A POSSIBLE TORNADO IN THIS
            AREA.

0441 PM     TSTM WND DMG     4 E BOSCOBEL            43.13N 90.62W
08/07/2021                   GRANT              WI   LAW ENFORCEMENT

            LARGE TREES DOWN AND MOBILE HOMES DAMAGED
            SOUTHEAST OF BOSCOBEL.

0449 PM     TSTM WND DMG     5 SSW BLUE RIVER        43.12N 90.61W
08/07/2021                   GRANT              WI   EMERGENCY MNGR

            BARNS DOWN AND A HOUSE DAMAGED SOUTH OF BLUE
            RIVER. POSSIBLE TORNADO DAMAGE.

0450 PM     TORNADO          3 S BLUE RIVER          43.15N 90.57W
08/07/2021                   GRANT              WI   FIRE DEPT/RESCUE

            BLUE RIVER FIRE DEPT REPORTED A TORNADO ON
            THE GROUND SOUTH OF BLUE RIVER NEAR COUNTY
            HIGHWAY T.

0455 PM     HAIL             3 S BLUE RIVER          43.15N 90.56W
08/07/2021  E1.25 INCH       GRANT              WI   FIRE DEPT/RESCUE

            HALF DOLLAR SIZED HAIL SOUTH OF BLUE RIVER.

0456 PM     FUNNEL CLOUD     4 SW MUSCODA            43.15N 90.50W
08/07/2021                   GRANT              WI   FIRE DEPT/RESCUE

            MUSCODA FIRE DEPT OBSERVED A FUNNEL CLOUD
            NEAR RIDGE ROAD.

0503 PM     FLASH FLOOD      COON VALLEY             43.70N 91.01W
08/07/2021                   VERNON             WI   PUBLIC

            PUBLIC REPORT VIA TWITTER.

0510 PM     FLASH FLOOD      COON VALLEY             43.70N 91.01W
08/07/2021                   VERNON             WI   EMERGENCY MNGR

            COON CREEK ABOUT 2 FEET FROM THE BOTTOM OF
            THE U.S. HIGHWAY 14 BRIDGE IN COON VALLEY.

0606 PM     HAIL             KENDALL                 43.79N 90.37W
08/07/2021  E1.00 INCH       MONROE             WI   FIRE DEPT/RESCUE

            KENDALL FIRE DEPARTMENT REPORTS QUARTER
            SIZED HAIL.

&&
Special weather statement, Aug 8, 2:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
227 PM CDT Sun Aug 8 2021

WIZ034-042>044-082045-
Juneau WI-Jackson WI-Adams WI-Monroe WI-
227 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact parts of western and central
Wisconsin through mid Afternoon...

At 224 PM CDT, Doppler radar was tracking strong storms from south
central Wisconsin up through the Black River Falls area.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, southwestern and west central Wisconsin.

&&

LAT...LON 4364 9031 4373 9031 4373 9091 4407 9091
      4407 9115 4460 9116 4460 9092 4451 9092
      4442 9080 4442 9032 4425 9032 4425 8960
      4364 8960
TIME...MOT...LOC 1924Z 240DEG 49KT 4400 9054

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shea

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:16 PM CDTAreal Flood WarningARXVernon6 hr
Aug 7, 8:59 PM CDTRiver Flood WarningARXCrawford5 days
Aug 7, 8:59 PM CDTRiver Flood WarningARXCrawford6 days
Aug 7, 8:59 PM CDTRiver Flood WarningARXCrawford6 days
Aug 7, 9:14 PM CDTRiver Flood WarningARXJackson48 hr
Aug 8, 3:32 PM CDTSevere Thunderstorm WarningARXAdams31 min
Aug 8, 2:56 AM CDTSpecial Weather StatementARXHoward34 min
Aug 8, 3:41 AM CDTSpecial Weather StatementARXHoward34 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.